Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 86, NWS New York, NY
NWS New York, NY issued this small craft advisory at Oct 26, 2011, 3:31 AM EDT. It took effect at Oct 26, 2011, 12:00 PM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2011, 3:31 AM EDT (07:31 UTC)
- In effect from
- Oct 26, 2011, 12:00 PM EDT
- Expired
- Oct 26, 2011, 3:37 PM EDT
- In force
- 4 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
628 WHUS71 KOKX 260731 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 AM EDT WED OCT 26 2011 ...INCREASING WINDS AND SEAS THIS AFTERNOON... ANZ350-353-261545- /O.NEW.KOKX.SC.Y.0086.111026T1600Z-111027T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 331 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EDT THURSDAY. * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AS THE PRESSURE GRADIENT INCREASES AHEAD OF AN APPROACHING COLD FRONT. THIS WILL ALLOW SEAS TO BUILD. WINDS WILL BE STRONGEST LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL DIMINISH EARLY THURSDAY MORNING AS THE FRONT SLOWLY TRACKS OVER THE WATERS. SEAS WILL BE SLOWER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
2 follow-up statements
290 WHUS71 KOKX 261536 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1136 AM EDT WED OCT 26 2011 ...INCREASING WINDS AND SEAS THIS AFTERNOON... ANZ350-353-262200- /O.CON.KOKX.SC.Y.0086.111026T1600Z-111027T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1136 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS/WAVES...3 TO 5 FT. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AS THE PRESSURE GRADIENT INCREASES AHEAD OF AN APPROACHING COLD FRONT. THIS WILL ALLOW SEAS TO BUILD. WINDS WILL BE STRONGEST LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL DIMINISH EARLY THURSDAY MORNING AS THE FRONT SLOWLY TRACKS OVER THE WATERS. SEAS WILL BE SLOWER TO SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
026 WHUS71 KOKX 261937 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 337 PM EDT WED OCT 26 2011 ...ROUGH CONDITIONS ON THE WATERS THIS WEEK... ANZ350-353-270300- /O.CAN.KOKX.SC.Y.0086.000000T0000Z-111027T1000Z/ /O.NEW.KOKX.SC.Y.0087.111027T1600Z-111027T2200Z/ /O.NEW.KOKX.GL.A.0016.111027T2200Z-111028T1000Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 337 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM. * WINDS...WEST WINDS 10 TO 15 KT...BECOMING NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT ON THURSDAY...THEN INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT THURSDAY NIGHT. * SEAS/WAVES...2 TO 4 FT TONIGHT...BUILDING TO 4 TO 6 FT ON THURSDAY. * TIMING...WINDS INCREASE ON THURSDAY AS LOW PRESSURE MOVES THROUGH THE WATERS. A COLD FRONT THEN MOVES THROUGH THE WATERS THURSDAY NIGHT...AND THE STRONGEST WINDS AND HIGHEST SEAS ARE EXPECTED IN THE WAKE OF THE COLD FRONT THURSDAY NIGHT THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ355-270300- /O.NEW.KOKX.SC.Y.0087.111027T1600Z-111027T2200Z/ /O.NEW.KOKX.GL.A.0016.111027T2200Z-111028T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 337 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. * LOCATION...SANDY HOOK NJ TO FIRE ISLAND INLET OUT 20 NM. * WINDS...WEST WINDS 10 TO 15 KT...BECOMING NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT ON THURSDAY...THEN INCREASING TO 15 TO 25 KT WITH GUSTS UP TO 35 KT THURSDAY NIGHT. * SEAS/WAVES...2 TO 4 FT. * TIMING...WINDS INCREASE ON THURSDAY AS LOW PRESSURE MOVES THROUGH THE WATERS. A COLD FRONT THEN MOVES THROUGH THE WATERS THURSDAY NIGHT...AND THE STRONGEST WINDS ARE EXPECTED IN THE WAKE OF THE COLD FRONT THURSDAY NIGHT THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-270300- /O.NEW.KOKX.SC.Y.0087.111027T1600Z-111028T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 337 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM EDT FRIDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG ISLAND. * WINDS...WEST WINDS 5 TO 10 KT...BECOMING NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT ON THURSDAY. OCCASIONAL GALE FORCE GUSTS ARE POSSIBLE THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT. * TIMING...WINDS INCREASE ON THURSDAY AS LOW PRESSURE MOVES THROUGH THE WATERS. A COLD FRONT THEN MOVES THROUGH THE WATERS THURSDAY NIGHT...AND THE STRONGEST WINDS ARE EXPECTED IN THE WAKE OF THE COLD FRONT THURSDAY NIGHT THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 1:48 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 26, 1:48 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
148 AM EDT WED OCT 26 2011
.SYNOPSIS...
A WARM FRONT APPROACHES FROM THE WEST TONIGHT...THEN LOW PRESSURE
MOVES THROUGH THE REGION ON WEDNESDAY. LOW PRESSURE PASSES JUST
SOUTH OF THE AREA THURSDAY...FOLLOWED BY HIGH PRESSURE. ANOTHER
LOW PRESSURE CENTER TRACKS SOUTHEAST OF THE REGION THIS WEEKEND.
HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM LATE THIS WEEKEND INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
0548Z UPDATE...TEMPS HAVE SHOT UP WITH THE CLOUD COVER. GRIDS HAVE
BEEN ADJUSTED...BUT FLUXUATIONS CAN BE EXPECTED. A FEW -SHRA
ENTERING CT ZONES. THESE HAVE BEEN INCLUDED IN THE FCST...WITH WRN
ZONES KEPT DRY IN THE IMMEDIATE NEAR TERM.
SKIES REMAIN CLEAR ACROSS MUCH OF THE AREA...AND WINDS HAVE
BECOME LIGHT TO NEARLY CALM IN MANY LOCATIONS. THIS HAS RESULTED
IN SOME DECENT RADIATIONAL COOLING...PARTICULARLY IN EASTERN LONG
ISLAND WHERE TEMPS HAVE FALLEN INTO THE UPPER 30S IN THE USUAL
COLD SPOTS. SOME SPOTTY...LOCALIZED FROST CANNOT BE RULED OUT IN
THOSE AREAS BEFORE CLOUDS BEGIN TO INCREASE.
OTHERWISE...HIGH PRES CENTERED OVER THE MID-ATLANTIC WILL MOVE
INTO THE SOUTHEAST U.S. TONIGHT...AND THE RIDGE ALONG THE EAST
COAST WILL FLATTEN OUT AND MOVE OFFSHORE. MEANWHILE...A WARM FRONT
EXTENDING FROM LOW PRES NEAR THE GREAT LAKES CONTINUES TO TRACK
EAST. MOSTLY CLEAR SKIES ACROSS THE AREA WILL GIVE WAY TO PARTLY
TO MOSTLY CLOUDY SKIES TOWARD DAYBREAK AS THE WARM FRONT
APPROACHES.
WEAK ISENTROPIC LIFT ASSOCIATED WITH THE WARM FRONT MAY RESULT IN
SOME LIGHT RAIN AFTER MIDNIGHT TONIGHT...BUT MOISTURE IS LIMITED
AND BEST LIFT WILL BE ACROSS NORTHWEST ZONES. WILL ONLY CARRY
SLIGHT CHANCE TO LOW-END CHANCE POPS.
USED A BLEND OF MOS GUIDANCE FOR LOWS TONIGHT IN THE UPPER 40S TO
LOWER 50S IN/AROUND NYC...AND IN THE MID TO UPPER 40S MOST
ELSEWHERE. OUTLYING AREAS WILL DROP INTO THE LOWER 40S...WITH SOME
SPOTS POSSIBLY DROPPING INTO THE UPPER 30S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
SFC LOW PRES THEN WEAKENS AS IT MOVES THROUGH THE REGION ON
WEDNESDAY. SOME LIGHT RAIN IS POSSIBLE THROUGHOUT THE DAY...BUT
THERE IS NOT MUCH UPPER SUPPORT ASSOCIATED WITH IT...AND BOTH THE
NAM AND THE GFS HAVE IT ALMOST WASHING OUT BY AFTERNOON. WILL NOT
CARRY MORE THAN CHANCE POPS...AS COVERAGE DOES NOT LOOK TO BE ALL
THAT WIDESPREAD. CHANCES INCREASE THROUGH THE AFTERNOON...AS IT
MAY TAKE SOME TIME FOR THE ATMOSPHERE TO BECOME SATURATED ENOUGH
TO SUPPORT PRECIP.
ANOTHER LOW DEEPENS OVER OH VALLEY WEDNESDAY NIGHT AND APPROACHES
THE REGION TOWARDS DAYBREAK THURSDAY. RAIN SHOULD BECOME MORE
WIDESPREAD AFTER MIDNIGHT...SO WILL INCREASE POPS TO LIKELY
DURING THAT TIME.
AFTER HIGHS GENERALLY IN THE LOW TO MID 60S WEDNESDAY...LOWS
WEDNESDAY NIGHT WILL DROP INTO THE UPPER 40S TO LOWER 50S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
CLOSED LOW REMAINS OVER SOUTHEAST CANADA AS A SHORTWAVE SWINGS
ACROSS THE GREAT LAKES REGION THURSDAY. OUT AHEAD OF THIS
TROUGH...SFC LOW PRESSURE OVER PA WILL TRACK JUST SOUTH OF THE
REGION THURSDAY. AS THIS LOW PRESSURE PASSES TO THE EAST...COLDER
AIR SETTLES SOUTHWARD BEHIND THE LOW THURSDAY NIGHT IN GUSTY LOW
LEVEL NORTHERLY FLOW. PLENTY OF WARMER AIR ALOFT IN PLACE
THURSDAY FOR ALL RAIN WITH THIS SYSTEM. AS COLDER AIR MOVES IN
ALOFT AND AT THE SFC THURSDAY NIGHT...ANY LINGERING PRECIP BEHIND
THE LOW IN POSSIBLE BAROCLINIC ZONE COULD BE IN THE FORM OF
SNOW...OR AT LEAST A RAIN/SNOW MIX BEFORE IT TAPERS OFF. LITTLE
ACCUMULATION EXPECTED...MAINLY IN THE HIGHER TERRAIN NORTH AND
WEST OF NYC.
BY FRIDAY...INITIAL SHORTWAVE PASSES TO THE EAST AS NEXT TROUGH
MOVES ACROSS THE MID WEST. AT THE SFC FRIDAY...HIGH PRESSURE
RIDGES IN FROM THE WEST. GUSTY NORTH WINDS SLOWLY ABATE AS THE
DAY PROGRESSES.
MODELS DIVERGE FROM FRIDAY ONWARD. MANY QUESTIONS REMAIN ON
OVERALL PROGRESSION OF TROUGH...THAT SHOULD EXTEND FROM HUDSON
BAY SOUTHWARD TOWARD THE SE STATES. PATTERN DOES LOOK
PROGRESSIVE... AND SFC LOW PRESSURE THAT IS EXPECTED TO DEVELOP
OFF THE SOUTHEAST OR MID ATLANTIC STATES WILL TRACK NORTHEAST.
EXACTLY WHERE REMAINS IN QUESTION. EC AND MEMBERS OF THE EC
REMAIN CLOSER TO THE COAST...WHEREAS LATEST GFS STILL LEANING
TOWARD A FURTHER OFFSHORE SOLUTION. CMC DOES THE SAME.
LEANED TOWARD HPC AT THIS TIME WHICH IS MUCH CLOSER TO EC...BUT
AM INCLINED NOT TO GO ANY HIGHER THAN CHANCE POPS AT THIS TIME
SAT. IF A COASTAL STORM DOES INDEED TRACK JUST SOUTHEAST OF THE
AREA...SOMEWHERE NEAR THE BENCHMARK...COULD BE ENOUGH COLD AIR AT
THE BEGINNING OF THE EVENT EARLY SATURDAY...AND AGAIN SATURDAY
NIGHT FOR SOME SNOW ACROSS THE INTERIOR. COLD AIR ALOFT IS NOT IN
QUESTION WITH THIS EVENT...BUT BOUNDARY LAYER WILL BE TOO
WARM...AND CLIMATOLOGY WOULD SUGGEST NO SIGNIFICANT ACCUMULATIONS
EVEN IF LOW PRESSURE TRACK IS IDEAL FOR SNOW.
DRY WEATHER RETURNS SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS.
AS FOR TEMPS...BELOW NORMAL READINGS EXPECTED THROUGH MUCH OF THE
PERIOD DUE TO CHILLY AIR MOVING IN FROM THE NORTH. UNSETTLED
WEATHER WILL ONLY KEEP AFTERNOON HIGH TEMPS DOWN ANYWAY...
ESPECIALLY THURSDAY AND POSSIBLY SATURDAY.
LITTLE TEMPERATURE RISE ANTICIPATED THURSDAY DUE TO NORTHEAST
FLOW...CLOUDS AND RAIN.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
A FRONTAL BOUNDARY WILL REMAIN NORTH OF THE TERMINALS THROUGH
TODAY...THEN BEGIN TO DRIFT SOUTH AS A COLD FRONT TONIGHT AS LOW
PRESSURE MOVES INTO THE AREA.
VFR THROUGH THE FORECAST PERIOD. THERE IS A CHANCE OF LOWERING
CEILINGS THE LAST COUPLE OF HOURS...AFTER 04Z...OF THE
FORECAST...DEPENDING ON HOW QUICKLY THE FRONTAL BOUNDARY AND LOW
MOVE INTO THE AREA. BEST CHANCE OF LIGHT RAIN OVERNIGHT WILL BE AT
KGON WITH NO IMPACT TO CEILINGS OR VISIBILITIES. THERE WILL BE A
CHANCE OF LIGHT RAIN FOR A FEW HOURS FROM ABOUT 16Z TO
23Z...AGAIN WITH NO IMPACT TO CEILINGS OR VISIBILITIES.
CONVECTIVE COMPLEX MOVING THROUGH NORTHERN INDIANA AND OHIO IS
EXPECTED TO SLIDE SOUTH OF THE TERMINALS AFTER 12Z.
OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
WEDNESDAY NIGHT-THURSDAY NIGHT...MVFR TO IFR IN RAIN. GUSTY N-NW
WINDS EXPECTED THU AFTERNOON/EVENING. CHANCE FOR MIX WITH SNOW AT
KSWF THURSDAY NIGHT.
FRIDAY...VFR.
FRIDAY NIGHT...CHANCE OF SUB-VFR DEVELOPING LATE.
SATURDAY-SATURDAY NIGHT...CHANCE OF SUB-VFR IN RAIN...WITH A
RAIN/SNOW MIX POSSIBLE AT KSWF. GUSTY WINDS POSSIBLE.
SUNDAY...VFR.
&&
.MARINE...
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR THE EASTERN
ATLANTIC WATERS AS WIND GUSTS HAVE DIMINISHED BELOW 25 KT.
OTHERWISE...CONDITIONS BRIEFLY SUBSIDE BELOW SCA CRITERIA FROM
LATE TONIGHT THROUGH WEDNESDAY MORNING. WIND GUSTS...ESPECIALLY ON
THE OCEAN WATERS...QUICKLY RAMP UP TO 25-30 KT IN THE
AFTERNOON...THEN WILL DIMINISH TO SUB-ADVISORY LEVELS WEDNESDAY
NIGHT.
CHANGEABLE WINDS EXPECTED THURSDAY AS LOW PRESSURE PASSES NEARBY.
THEN GUSTY NORTHERLY WINDS CAN BE ANTICIPATED THURSDAY NIGHT AND
FRIDAY AS THE LOW MOVES TO THE EAST. ANOTHER LOW WILL TRACK TO
THE SOUTHEAST OF THE WATERS THIS WEEKEND. HOW CLOSE REMAINS THE
QUESTION AS STRONGER WINDS ARE POSSIBLE. AGAIN...THE TRACK AND
STRENGTH OF THE LOW REMAINS IN QUESTION.
&&
.HYDROLOGY...
ABOUT 1/10" OR SO OF QPF IS POSSIBLE TONIGHT THROUGH WEDNESDAY
EVENING. MORE WIDESPREAD QPF IS EXPECTED LATE WEDNESDAY NIGHT.
ON THURSDAY...A HALF AN INCH TO AN INCH OF ADDITIONAL RAINFALL IS
POSSIBLE. ADDITIONAL PRECIPITATION IS POSSIBLE SAT AND SAT
NIGHT...BUT THIS REMAINS UNCERTAIN.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES CYCLES ASSOCIATED WITH THE NEW MOON ARE
RUNNING PARTICULARLY HIGH. AS A RESULT...IT WILL NOT TAKE MUCH
FOR TIDE LEVELS TO TOUCH MINOR COASTAL FLOODING THRESHOLDS
WEDNESDAY MORNING.
DEPARTURES LATE THIS EVENING ON THE WESTERN SOUND WERE RUNNING
WITHIN .2 FT OF NORMAL...SO WITH EXPECTATION OF ENDING UP AROUND 1
FT BELOW COASTAL FLOOD BENCHMARKS...HAVE CANCELLED THE COASTAL
FLOOD STATEMENT FOR THE SHORE OF THE WESTERN SOUND THIS EVENING.
FOR WEDNESDAY MORNING...IT WILL TAKE 1/4 TO 1/2 FT SURGE FOR
MINOR COASTAL FLOODING. IN SOME INSTANCES...THE ASTRONOMICAL TIDE
IS CLOSE ENOUGH FOR MINOR COASTAL FLOODING...AND WITH AN ONSHORE
COMPONENT TO THE WIND...WILL CARRY A COASTAL FLOOD ADVISORY FOR
THE HIGH TIDE CYCLES THEN.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO NOON EDT
TODAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 8 AM THIS MORNING TO NOON EDT
TODAY FOR NYZ071-073-078-176-177.
COASTAL FLOOD ADVISORY FROM 6 AM TO 10 AM EDT THIS MORNING FOR
NYZ072-074-075-080-178-179.
NJ...COASTAL FLOOD ADVISORY FROM 6 AM TO 10 AM EDT THIS MORNING FOR
NJZ006-106-108.
MARINE...NONE.
&&
SYNOPSIS...MPS
NEAR TERM...JMC/MAS/MPS
SHORT TERM...MPS
LONG TERM...PW
AVIATION...MET
MARINE...MAS/MPS/PW
HYDROLOGY...MPS/PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Oct 25, 11:16 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1116 PM EDT TUE OCT 25 2011 CTZ005>008-011-012-NJZ002-004-103>105-107-NYZ067>070-079-081-270330- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1116 PM EDT TUE OCT 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-106-108-NYZ072-074-075-080-178-179-270330- HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK- SOUTHERN QUEENS-SOUTHERN NASSAU- 1116 PM EDT TUE OCT 25 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-073-078-176-177-270330- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 1116 PM EDT TUE OCT 25 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO NOON EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-270330- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1116 PM EDT TUE OCT 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:28 AM EDT | Coastal Flood Statement | OKX | Kings, Nassau, New York, Queens, Richmond, Suffolk | 5 hr |
| Oct 26, 12:39 PM EDT | Coastal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 24 hr |
| Oct 26, 3:12 PM EDT | Freeze Watch | OKX | Orange, Putnam, Rockland, Westchester | 13 hr |
| Oct 26, 3:37 PM EDT | Gale Watch | OKX | 13 hr | |
| Oct 26, 3:37 PM EDT | Small Craft Advisory | OKX | 44 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.